Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What is the side effects of taking sazo with hcqs. Is it safe to take methotrexate and Folvite?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
I am 51 and taking sazo 1000mg with hcqs 200mg twice a day for past one month. Please tell future side affects of these. Further I have also been advised methotrexate 10 mg and Folvite 5 mg once a week. Please tell what are these medicines for and its side affects if any.
Please also tell how long should I continue with above medicine. Can the dose/ frequency be changed depending on the severeness of pain.
Posted Mon, 6 Aug 2012 in Medicines and Side Effects
Answered by Dr. Divya Kuttikrishnan 2 hours later
Hello there,

Thanks for writing in.

Sazo(sulfasalazine) and hcqs(hydroxychloroquine) are drugs used in the treatment of rheumatoid arthritis.

Some minor side effects are headache,anorexia,nausea,vomiting,diarrhoea, abdominal discomfort etc.

With hydroxychloroquine, sensitivity to light, vision changes (e.g., blurred vision, seeing light flashes/streaks/halos), muscle weakness may occur. It is quite rare,but if it occurs it is serious and please visit your doctor immediately.

Methotrexate is a drug used in the treatment of rheumatoid arthritis. While on this drug it is very important to periodically check(as advised by your doctor) your blood counts,liver function and kidney function. Folvite (folic acid) is given along with methotrexate to minimise the side effects of methotrexate.

With advise from your treating doctor, the duration ,dosage and frequency of treatment with drugs can be reduced based on your response to the drug, duration of symptom free period etc.

Hope I have answered your query. Kindly get back to me if you have any further queries.

If you have no further queries,kindly accept my answer.

Dr.Divya Kuttikrishnan

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor